Tragedy Plus Time
There’s humor in every situation especially when it happens to someone who isn’t you. So here’s something I’m having trouble with that you can find the humor in today and I can laugh about tomorrow. For more immediate laughs see the most recent videoblog that my wife and I made where we discuss TV viewing habits and how Jesus is a troublemaker. I also unveil a new pair of glasses.
Now to the serious:
A few weeks ago I wrote about taking myself off of medication* that I have been using for several years. After consulting my doctor I’ve been steadily decreasing the medicine’s dosage, from 150mg to 75mg to 37.5mg, and with each drop in the amount I had to deal with the side effects of withdrawal. Describing the symptoms I’ve been feeling as been difficult, it’s not headaches and it’s not dizziness; it feels like a monkey has been lighting bottle rockets off inside of my brain while another monkey is hitting a gong, I can feel both reverberate through my entire body. That’s the best way I can explain it, two monkeys a gong and a bunch of bottle rockets.
Anyway, with each step down in dosage there has been a period where the monkeys were just going crazy, like when a banana truck tips over, followed by a leveling off and a return to normal. On Friday I popped 37.5 for and I haven’t taken anything since so I’ve spent the past few days feeling the pain of my body adjusting to something it’s grown so used to. As I type this I’m 72 hours since the last dose and still feeling pretty awful but it’s got to get better, the leveling off has to happen soon.
Stupid monkeys and their explosions go away now!
*The medication is called effexor. After a few years of taking the drug I feel that the negative side effects were outweighing any benefit I was seeing. The drug was never supposed to be a permanent solution; it was intended as a temporary boost to help me when I needed it (you know, like heroin or Pez).